Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe abdominal pain and nausea
Jul 5, 2004

My son has been on Norvir, Combivir, and Reyataz for 1 month. For the first 2 weeks he felt wonderful. Now for the past 2 weeks he vomits anything he eats, has a terrible taste in his mouth and abdominal pain. I've read the other letters that deal with nausea but haven't seen anything said about being able to keep nothing down. He's gained weight since meds but I believe that's a side effect also? He takes an RX'D med for nausea and smokes pot, but there has been no relief. Is this how he will have to live? I don't imagine anyone could survive long like this; and there's no quality to his life.

Response from Dr. Conway

I'm very sorry to hear about this. This may not be related, and we should make sure it isn't something simple like an acute gastrointestinal illness or food poisoning. Next, I would want to check some of his blood tests, to make sure he is not having any side effects related to his liver or pancreas, in which case he may have to stop his medications due to their toxicity to these organs. Otherwise, the only choice may still be to stop the medications immediately and see if the side effect gets better, unless it can eb rapidly improved with meds for the nausea.

There would be many other choices for other meds for him that would not cause nausea, so the priority now is to figure out if the side effect is to be controlled either on or off the meds.

I hope this helps.



Previous
WORRIED IN PA
Next
Is this side effect or somthing else?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement